MAUDE Adverse Event Report: KANEKA CORPORATION I-ED COIL SYSTEM; DEVICE, NEUROVASCULAR EMBOLIZATION DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

KANEKA CORPORATION I-ED COIL SYSTEM; DEVICE, NEUROVASCULAR EMBOLIZATION DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 392-0410
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Paralysis (1997); Thrombosis/Thrombus (4440)
Date of Event 05/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history records (dhr) of the device concerned was reviewed: the production lot, to which the device concerned belongs, passed all in-process inspections for every product, and the finished product inspections on representative samples based on sampling plan.No nonconformity or abnormality in the manufacturing processes of the device concerned was found.The actual device was not returned and could not be investigated.We assume the cause of this as follows: the facility has not reported any defects in the product.We determine that it was due to the procedure and/or patient's condition.Since the concomitantly used microcatheter was withdrawn while the coils were not stable into the aneurysm, which caused coil was out and consequent health hazard.However, since health hazards to the patient (thrombosis and hemiplegia) occurred and have not recovered, and the causal relationship between health hazards and the product cannot be completely ruled out, we will submit mdr (30 days).In the instructions for use of i-ed coil (2376-1) , we state the potential of known risk as below; [device failures, adverse events and complications] the following device failures, adverse events and complications may occur during the use of the i-ed coil.However, device failures, adverse events and complications are not limited to those listed below.Immediately take appropriate measures in the event that any abnormality occurs.2.Adverse events.(3) injury to blood vessels or tissues, vessel wall dissection, blood vessel perforation, blood vessel rupture.(5) bleeding, ischemia.(7) stroke, cerebral infarction.
 
Event or Problem Description
An aneurysm located in the anterior cerebral artery (a2) under mri; coils treatment.2 coil circles pull out of the aneurysm during the return microcatheter process resulting in thrombosis in these coil circles in the vessel.Anterior cerebral artery occlusion leads to hemiplegia.The coils were not stable into the aneurysm during the coiling process.Therefore, the coils were sucked out by the suction of the microcatheter when the microcatheter was pulled out.On june 1, 2023 additional information: now the patient has regained consciousness.

Brand Name
I-ED COIL SYSTEM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
KANEKA CORPORATION
2-3-18
nakanoshima, kita-ku
osaka-city, 530-8 288
JA  530-8288
Manufacturer (Section G)
KANEKA MEDIX CORPORATION KANAGAWA PLANT
225-1
aza deguchi
ashigara-kami-gun yamakita, kanagawa 258-0 113
JA   258-0113
Manufacturer Contact
joji sengoku
1-12-32
akasaka
minato-ku, tokyo 107-6-028
JA   107-6028
MDR Report Key17102941
Report Number3009761573-2023-00002
Device Sequence Number14995710
Product Code HCG
UDI-Device Identifier04540778177048
UDI-Public04540778177048
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K192068
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model Number392-0410
Device Catalogue Number392-0410
Device Lot NumberKR013067
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2023
Initial Report FDA Received Date06/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age47 YR
Patient SexMale
Patient Weight60 KG